Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 24, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Sep 26, 2018, 12:36 PM CDT for Jefferson County, Alabama. It took effect at Sep 26, 2018, 1:23 PM CDT. It was in force for 63 min.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2018, 12:36 PM CDT (17:36 UTC)
- In effect from
- Sep 26, 2018, 1:23 PM CDT
- Expired
- Sep 26, 2018, 2:26 PM CDT
- In force
- 63 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Village Creek (AL) at Avenue W in Ensley (ENSA1).
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02458450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
389
WGUS44 KBMX 261736
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
1236 PM CDT Wed Sep 26 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Village Creek At At Avenue W Affecting Jefferson County.
.Heavy rainfall of three to four inches has occurred during the
past three hours over the Village Creek basin...and is producing
rises along the creek. A flood warning is now in effect for Village
Creek at Avenue W in Ensley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by this evening...or sooner if
conditions warrant.
&&
ALC073-270536-
/O.NEW.KBMX.FL.W.0024.180926T1823Z-180927T0953Z/
/ENSA1.1.ER.180926T1823Z.180926T2000Z.180926T2153Z.NO/
1236 PM CDT Wed Sep 26 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Village Creek At At Avenue W.
* until late tonight...or until the warning is cancelled.
* At 12:15 PM Wednesday The stage Was 8.6 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by 1 pm and crest near 11.5 feet
during the next two hours.
* Impact...At 11.5 feet...Avenue W and other local streets in the area
become impassable.
&&
LAT...LON 3352 8687 3351 8688 3351 8689 3353 8690
3352 8688
$$1 follow-up statement
622
WGUS84 KBMX 261926
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
226 PM CDT Wed Sep 26 2018
...The flood warning is cancelled for the Village Creek At At Avenue
W...
.Rises have not been as great as earlier forecast for Village Creek
at Avenue W in Ensley...and the flood warning is no longer in effect
there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC073-261956-
/O.CAN.KBMX.FL.W.0024.000000T0000Z-180927T0953Z/
/ENSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
226 PM CDT Wed Sep 26 2018
The Flood Warning is cancelled for
The Village Creek At At Avenue W.
* AT 2:15 PM Wednesday the stage was 9.2 feet.
* Flood stage is 10 feet.
* Forecast...The creek crested below flood stage at 9.7 feet. The
creek will continue to fall the next few hours.
* Impact...At 10 feet...Flooding of low-lying areas begins in Ensley
and Pratt City. The water treatment plant west of Pratt City begins
to flood along the road near the digest area of the plant on the
north side of the creek.
&&
LAT...LON 3352 8687 3351 8688 3351 8689 3353 8690
3352 8688
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Sep 26, 6:52 AM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Sep 26, 6:52 AM CDT, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 652 AM CDT Wed Sep 26 2018 .UPDATE... For 12Z Aviation and Added Flash Flood Watch && .SHORT TERM... Today through Thursday. Today is looking rather wet for central Alabama as an approaching frontal boundary will move into the area from the northwest by the evening hours. This will provide the necessary lift for rain and thunderstorms to begin to envelop the region this morning. Overnight observations showed isolated showers and thunderstorms developing ahead of this feature as 20-25kt, 850mb winds transported Gulf moisture through southwesterly flow. Our 00Z sounding yesterday evening displayed a PW of 1.81", though this is expected to increase throughout the day to ~2.1" as higher moisture content pools ahead of the front and is suggested by 2.26" PWs measured to our southwest at the New Orleans WFO. With mid/upper-level ridging remaining stubbornly in place off the East Coast, upper-level troughing will struggle to advance southward this go around. Thus, this associated frontal boundary will also struggle to advance much farther south as it enters our area. It is likely to stall out around the I-20/I-59 corridor into tonight. Given the orientation of the front and the parallel winds aloft, low- level confluence along an axis of deep layer moisture will bring repeated chances of heavy rain with embedded thunderstorms and should persist through the next 24-36 hours. Isolated flash flooding is possible in areas along and north of the stalling frontal boundary today with most forecast indications supporting upwards of 2-3" of rainfall, with locally higher amounts possible. Have placed 80-90% PoPs in forecast grids as far southeast as the I- 59 corridor by this evening. This particular area will likely see the warmest temperatures and best chances for afternoon destabilization, though can also extend farther northwestward ahead of the front as well. Here, SBCAPE values could reach the 1,500- 2,000 J/kg range, allowing plenty of buoyancy for thunderstorms to ingest. Although no severe weather is expected today with low wind shear/weak flow aloft, as well as low mid-level lapse rates, not ruling out some stronger thunderstorms in the afternoon as multicell clusters develop and present some gusty downdrafts/outflow. Our focus today will be monitoring the developing thunderstorms for heavy rain and potential flash flooding. Generally expect overall intensities/coverage to decrease after sunset but atmospheric parameters suggest activity to continue overnight. 40/Sizemore .LONG TERM... Friday through Wednesday. By Friday what is left of the front will continue to hang around the I-59 corridor. A slight push to the south may occur before a surge of gulf moisture will begin to lift northward. This will increase rain chances across the south during day. We will need to watch some of the rainfall totals on Thursday and Friday, but did not include in the HWO for now as it really depends on exactly where the heaviest rains occur today. As we work into the weekend the main concentration of rain will be along the next front as it tries to slide south toward the area. However, given the fact that it is going to have to push south, versus southeast, does not give much hope in it making it through the area as well. In addition an area of high pressure will be sliding in from the east. At this time it appears that it will stall just to our north and then begin to lift on Sunday as a warm front back into the Ohio Valley region by Monday. Rain chances will remain in the forecast through the first of next week, but looking at generally just scattered activity and generally during the peak heating the afternoon and early evening. Temperatures will once again return back into the upper 80s to lower 90s for the end of September. 16 && .AVIATION... 12Z TAF Discussion. Currently the cold front is in northeastern Mississippi and will be entering the northwestern portions of Central Alabama this morning. Out ahead of the front low clouds have settled in across much of the area. Models have been pretty good with the timing and initialization this morning, so confidence in overall timing has increased. There's also high confidence in widespread rain showers and thunderstorms approaching from the northwest ahead of a frontal boundary as we head through the morning hours. Have generally put best expectations for timing for each terminal with BHM/EET/TCL seeing deteriorating conditions first. MGM/TOI will experience more scattered convection during the day with a later transition to widespread storms towards 21Z and after. Overall, MVFR ceilings and visibilities throughout the day at all terminals can be expected. Adjustments will be made accordingly as the system moves across the region. 16 && .FIRE WEATHER... Numerous to even widespread rains and storms are expected today and tonight as a front tries to make it into the area. The front stalls and will keep scatter to numerous showers/storms in the forecast through Friday. RH values will remain high due to this activity. Cloud cover should prohibit fog development, but low clouds could cause some drops in visibility and keep the dispersion values very low. Isolated to scattered showers/storms remain possible through the week, but ceilings should lift and dispersions increase. Otherwise, there are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 81 68 78 67 82 / 90 60 80 60 50 Anniston 84 69 80 67 84 / 90 70 80 60 50 Birmingham 82 69 80 67 84 / 90 60 80 60 50 Tuscaloosa 82 69 81 67 84 / 90 60 80 50 60 Calera 82 68 80 67 81 / 90 70 80 60 60 Auburn 85 70 83 69 84 / 80 60 70 50 50 Montgomery 87 72 84 68 85 / 80 70 80 50 60 Troy 88 70 85 69 86 / 80 60 70 30 50 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flash Flood Watch through Thursday morning for the following counties: Blount...Cherokee...Etowah...Fayette...Lamar... Marion...Walker...Winston. &&
Hazardous weather outlook, Sep 26, 3:34 AM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 334 AM CDT Wed Sep 26 2018 ALZ011>015-017>050-271145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 334 AM CDT Wed Sep 26 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. A cold front will slowly move into the northwestern portions of the state today, before stalling near the Interstate 59 corridor this evening. Heavy rains and thunderstorms will be possible with the front, and could train over portions of the region, resulting in 1 to 2 inches of rain, with locally higher totals. Areas of concern will generally be along and north of a line from Demopolis to Calera to Anniston through Midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through tonight.
In the hours before
Local storm report, Sep 26, 11:45 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 AM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM FLASH FLOOD 1 S BRIGHTON 33.43N 86.95W
09/26/2018 JEFFERSON AL TRAINED SPOTTER
FLOODING NEAR BESSEMER SUPER HIGHWAY IN
BRIGHTON. FD DISPATCHED TO EVACUATE
RESIDENTS FROM HOME.
&&
MWLocal storm report, Sep 26, 11:56 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1156 AM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM FLASH FLOOD 2 SSE HUEYTOWN 33.42N 86.99W
09/26/2018 JEFFERSON AL TRAINED SPOTTER
TREE ON HOUSE OFF OF EDGEHILL DR IN
HUEYTOWN, NO INJURIES.
&&
MWLocal storm report, Sep 26, 12:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD 1 WSW UAB CAMPUS 33.50N 86.82W
09/26/2018 JEFFERSON AL BROADCAST MEDIA
FLASH FLOODING NEAR INTERSECTION OF
UNIVERSITY BLVD AND 8TH ST S.
&&
MWLocal storm report, Sep 26, 12:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1209 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 2 SSE HUEYTOWN 33.42N 86.99W
09/26/2018 JEFFERSON AL TRAINED SPOTTER
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
SSE HUEYTOWN. TREE ON HOUSE OFF OF EDGEHILL
DR IN HUEYTOWN, NO INJURIES.
&&
MWLocal storm report, Sep 26, 12:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLASH FLOOD 1 SE BRIGHTON 33.43N 86.94W
09/26/2018 JEFFERSON AL BROADCAST MEDIA
SIGNIFICANT FLOODING REPORTED AT A MOBILE
HOME PARK ALONG BESSEMER SUPER HIGHWAY.
&&
MWLocal storm report, Sep 26, 12:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLASH FLOOD 2 NNW BESSEMER 33.42N 86.98W
09/26/2018 JEFFERSON AL TRAINED SPOTTER
FLOODING AT THE INTERSECTION OF MISSISSIPPI
AVE AND 21ST ST NEAR HUEYTOWN.
&&
MWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:27 PM CDT | Special Weather Statement | BMX | Blount | 33 min |
| Sep 26, 6:58 AM CDT | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Etowah, Fayette and 9 more | 35 hr |
| Sep 26, 7:13 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| Sep 26, 7:26 AM CDT | Areal Flood Advisory | BMX | Marion | 3 hr |
| Sep 26, 10:12 AM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Sep 26, 10:41 AM CDT | Flash Flood Warning | BMX | Jefferson | 5 hr |
| Sep 26, 11:34 AM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| Sep 26, 11:51 AM CDT | Areal Flood Advisory | BMX | Bibb, Shelby | 3 hr |
| Sep 26, 3:45 PM CDT | Areal Flood Advisory | BMX | Chambers, Lee | 2 hr |
| Sep 26, 3:46 PM CDT | Areal Flood Warning | BMX | Jefferson | 3 hr |
| Sep 26, 3:51 PM CDT | Special Weather Statement | BMX | Macon | 24 min |
| Sep 26, 3:55 PM CDT | Special Weather Statement | BMX | Bullock | 35 min |
| Sep 26, 4:40 PM CDT | Areal Flood Advisory | BMX | Bullock, Macon, Montgomery, Pike | 2 hr |
| Sep 26, 5:08 PM CDT | Areal Flood Advisory | BMX | Chambers, Lee | 2 hr |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.